Alert archive / Arkansas / Wind Advisories in 2014

Wind Advisory 18, NWS Memphis, TN

November 29, 20147 counties in Arkansas; Dunklin County, Pemiscot County, Missouri

NWS Memphis, TN issued this wind advisory at Nov 29, 2014, 10:45 AM CST for 7 counties in Arkansas; Dunklin County, Pemiscot County, Missouri. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Nov 29, 2014, 10:45 AM CST (16:45 UTC)
Expired
Nov 29, 2014, 7:00 PM CST
In force
8 hr
Issued by
NWS Memphis, TN

Counties Clay County, AR, Craighead County, AR, Greene County, AR, Lawrence County, AR, Mississippi County, AR, Poinsett County, AR, Randolph County, AR, Dunklin County, MO, Pemiscot County, MO

The radar

The Memphis radar (KNQA), 95 km from the middle of the area, began a volume at 16:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KBYH), launched 12:00Z, 4.8 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2014-11-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2014-11-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 346 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
535 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
346 m²/s²
0-3 km storm-relative helicity
415 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

888 
WWUS74 KMEG 291645
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
1045 AM CST SAT NOV 29 2014

...WINDY CONDITIONS THIS AFTERNOON OVER NORTHEAST ARKANSAS AND
MISSOURI BOOTHEEL...

.GUSTY SOUTH WINDS HAVE DEVELOPED OVER PORTIONS OF NORTHEAST
ARKANSAS AND THE MISSOURI BOOTHEEL. THESE WINDY CONDITIONS WILL
CONTINUE THROUGH THE AFTERNOON HOURS.

ARZ008-009-017-018-026>028-MOZ113-115-300045-
/O.NEW.KMEG.WI.Y.0018.141129T1645Z-141130T0100Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
DUNKLIN-PEMISCOT-
INCLUDING THE CITIES OF...POCAHONTAS...PIGGOTT...CORNING...
RECTOR...WALNUT RIDGE...HOXIE...PARAGOULD...JONESBORO...TRUMANN...
MARKED TREE...HARRISBURG...LEPANTO...BLYTHEVILLE...OSCEOLA...
KENNETT...MALDEN
1045 AM CST SAT NOV 29 2014

...WIND ADVISORY IN EFFECT UNTIL 7 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CST THIS EVENING. 

* WINDS...20 TO 30 MPH WITH GUSTS TO 40 MPH

* TIMING...NOW THROUGH 7 PM CST

* IMPACTS...VEHICULAR TRAFFIC WILL BE IMPACTED...ESPECIALLY HIGH
  PROFILE VEHICLES SUCH AS SUVS...LARGE TRUCKS...AND TRACTOR
  TRAILERS. A FEW TREES OR POWER LINES MAY BE BLOWN DOWN. ISOLATED
  POWER OUTAGES ARE POSSIBLE. OUTDOOR ACTIVITIES WILL LIKEWISE BE
  IMPACTED BY THESE STRONG AND GUSTY WINDS...AND THIS INCLUDES
  HAZARDOUS LAKE CONDITIONS. ANY LOOSE OUTDOOR ITEMS SHOULD BE
  SECURED OR RISK BEING DAMAGED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Nov 29, 10:06 AM CST, 39 minutes earlier.

Area forecast discussion, Nov 29, 10:06 AM CST, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1006 AM CST SAT NOV 29 2014

.DISCUSSION...

SKIES ARE MOSTLY CLOUDY ACROSS THE FORECAST AREA THIS MORNING WITH
TEMPERATURES MAINLY IN THE 50S. AS WARMER AIR CONTINUES TO MOVE
INTO THE REGION THIS AFTERNOON SOME DRIZZLE OR LIGHT RAIN WILL BE
POSSIBLE. CURRENT FORECAST LOOKS GOOD FOR NOW AND NO UPDATE IS
NEEDED.

ARS

&&

.PREV DISCUSSION... /ISSUED 530 AM CST SAT NOV 29 2014/

DISCUSSION...

SURFACE HIGH PRESSURE HAS MOVED EAST OF THE MID SOUTH THIS MORNING
AND IS ALLOWING SOUTHERLY LOW LEVEL FLOW TO STRENGTHEN OVER THE
AREA. THIS FLOW IS HELPING TO INCREASE LOW LEVEL MOISTURE AND
INCREASE TEMPERATURES THIS MORNING. INCREASING ISENTROPIC ASCENT
AND ENHANCED LOW LEVEL MOISTURE WILL KEEP LOW LEVEL STRATUS OVER
MUCH OF THE REGION TODAY THROUGH SUNDAY MORNING. IN ADDITION...SLIGHT
CHANCES FOR LIGHT RAIN OR DRIZZLE CAN BE EXPECTED THROUGH THE
FIRST HALF OF THE WEEKEND.

A WARM FRONT WILL LIFT NORTH THROUGH THE AREA ON SUNDAY. THIS WILL
HELP TO MIX OUT LOW LEVEL CLOUD COVER ALONG AND SOUTH OF
INTERSTATE 40 BY SUNDAY AFTERNOON. THERE MAY ALSO BE SOME ISOLATED
SHOWERS ALONG AND SOUTH OF THE FRONT THROUGH THE DAY. THE BREAKS
IN CLOUDS TO THE SOUTH OF THE WARM FRONT SHOULD ALLOW TEMPERATURES
TO RISE INTO THE LOWER 70S BY SUNDAY AFTERNOON. FURTHER
NORTH...CLOUD COVER SHOULD HOLD TOUGH AND KEEP TEMPERATURES IN THE
60S.

AN ARCTIC COLD FRONT WILL SURGE SOUTH INTO NORTHERN PORTIONS OF
THE MID SOUTH BY MONDAY MORNING AS A POTENT NORTHERN STREAM
SHORTWAVE SWINGS EAST THROUGH THE GREAT LAKES. THIS FRONT WILL
CONTINUE TO SAG SOUTH ACROSS THE REGION THROUGH THE DAY. MUCH
COLDER TEMPERATURES WILL FILTER SOUTH BEHIND THE FRONT...WITH
FALLING TEMPERATURES ANTICIPATED THROUGH THE DAY OVER MOST OF THE
AREA. ISENTROPIC ASCENT OVER/NORTH OF THE FRONT WILL ENHANCE LIGHT
PRECIPITATION COVERAGE ALONG WITH A LOW AMPLITUDE SHORTWAVE MOVING
THROUGH THE AREA. LIGHT RAIN OVER THE AREA MONDAY MORNING WILL
GRADUALLY CHANGEOVER TO LIGHT FREEZING RAIN OVER PORTIONS OF
NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...AND FAR NORTHWEST
TENNESSEE BY MONDAY AFTERNOON AS TEMPERATURES DROP TO NEAR OR
SLIGHTLY BELOW FREEZING. THE FREEZING LINE SHOULD CONTINUE TO
PROGRESS STEADILY SOUTHWARD MONDAY EVENING...ESPECIALLY ACROSS THE
OPEN FLAT LANDS OF THE MISSISSIPPI RIVER DELTA AREAS OF EASTERN
ARKANSAS. FREEZING TEMPERATURES SHOULD BE ALIGNED JUST NORTH OF
THE INTERSTATE 40 CORRIDOR BY LATE EVENING AND REMAIN IN PLACE
THROUGH THE REMAINDER OF THE OVERNIGHT HOURS. ALONG AND NORTH OF
THIS LINE...LIGHT RAIN SHOULD TRANSITION OVER TO LIGHT FREEZING
RAIN OR FREEZING DRIZZLE. DIFFICULT TRAVEL CONDITIONS WILL LIKELY
DEVELOP IN AREAS WHERE FREEZING RAIN OCCURS...ESPECIALLY ON
ELEVATED ROAD SURFACES SUCH AS BRIDGES AND OVERPASSES. A FREEZING
RAIN ADVISORY MAY BECOME NECESSARY IN LATER FORECASTS ONCE THE
EXACT LOCATION OF THE POSITIONING OF THE FREEZING LINE BECOMES
MORE CERTAIN. PLEASE CONTINUE TO MONITOR THE LATEST FORECAST FOR
UPDATES REGARDING THIS POTENTIAL LIGHT WINTER WEATHER EVENT.

ANY LIGHT RAIN OR LIGHT FREEZING RAIN SHOULD COME TO AN END ACROSS
AREAS NORTH OF INTERSTATE 40 AS THE FRONT STALLS JUST SOUTH OF
THE REGION AND THE SHORTWAVE PULLS EAST. LIGHT RAIN CHANCES MAY
CONTINUE OVER PORTIONS OF NORTHEAST MISSISSIPPI. THE ARCTIC HIGH
PRESSURE SHOULD MOVE QUICKLY EAST ON TUESDAY WITH THE AIRMASS
QUICKLY MODIFYING DURING THE DAY. HIGH TEMPERATURES SHOULD REBOUND
BACK INTO THE LOWER 40S ACROSS NORTHEAST ARKANSAS TO THE UPPER 50S
SOUTHEAST OF TUPELO IN NORTHEAST MISSISSIPPI.

UPPER LEVEL ZONAL FLOW WILL PERSIST OVER THE MID SOUTH THROUGH THE
MIDDLE TO END OF NEXT WEEK. A SERIES OF UPPER LEVEL DISTURBANCES
MOVING THROUGH THE FLOW ALOFT SHOULD HELP KEEP CHANCES FOR SHOWERS
IN THE FORECAST THROUGH THE EXTENDED FORECAST PERIOD. TEMPERATURES
SHOULD ALSO RETURN TO NEAR OR SLIGHTLY ABOVE NORMAL LEVELS.

JLH

&&

.AVIATION...

12Z TAF CYCLE

GUSTY SOUTH WINDS AND MVFR/IFR CIGS WILL BE THE BIGGEST CONCERN AT
THE TAF SITES THIS PERIOD. LOWEST CIGS EXPECTED EARLY AT MEM AND
JBR. LIKEWISE THESE TWO LOCATIONS WILL ALSO SEE THE STRONGEST
WINDS...WITH FREQUENT GUSTS OF 24 TO 28 KTS. FEEL THAT CIGS WILL
BRIEFLY GO VFR AT MEM AND TUP NEAR SUNSET...WITH A RETURN TO MVFR
DURING THE OVERNIGHT. WIND SHEAR CONDITIONS WILL ALSO RETURN FOR
THE LATTER HALF OF THE PERIOD AT ALL SITES. A FEW LIGHT
SPRINKLES/DRIZZLE WILL BE IN THE JBR VICINITY THIS MORNING.

JAB

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Nov 29, 5:06 AM CST, 5 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
506 AM CST SAT NOV 29 2014

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-301315-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
506 AM CST SAT NOV 29 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A STRONG COLD FRONT WILL MOVE ACROSS THE MID SOUTH ON MONDAY AS AN
UPPER LEVEL DISTURBANCE MOVES OVER THE AREA. MUCH COLDER
TEMPERATURES WILL FILTER INTO THE AREA BEHIND THE FRONT. THESE
COLDER TEMPERATURES SHOULD ALLOW LIGHT RAIN TO TRANSITION TO
LIGHT FREEZING RAIN ACROSS PORTIONS OF NORTHEAST ARKANSAS...THE
MISSOURI BOOTHEEL...INTO FAR NORTHWEST TENNESEE BY MONDAY
AFTERNOON. LIGHT FREEZING RAIN WILL CONTINUE AND SPREAD FURTHER
SOUTH TO A POSITION JUST NORTH OF THE INTERSTATE 40 CORRIDOR
MONDAY EVENING. ALL LIGHT FREEZING RAIN SHOULD COME TO AN END
AROUND SUNRISE TUESDAY.

THERE REMAINS SOME UNCERTAINTY WITH REGARD TO HOW FAR SOUTH
FREEZING TEMPERATURES WILL REACH. PLEASE CONTINUE TO MONITOR THE
LATEST FORECAST AND PREPARE NOW FOR THE POTENTIAL OF LIGHT
FREEZING RAIN OVER NORTHERN PORTIONS OF THE MID SOUTH MONDAY
AFTERNOON AND MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

JLH

Nearby

Wind Advisories in Arkansas, 2014Wind Advisories in Missouri, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.